Alert archive / New York / Frost Advisories in 2011

Frost Advisory 4, NWS New York, NY

October 22, 2011Orange County, Putnam County, New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this frost advisory at Oct 22, 2011, 4:00 AM EDT for Orange County, Putnam County, New York; Greater Bridgeport Planning Region, Connecticut. It took effect at Oct 23, 2011, 3:00 AM EDT. It was in force for 47 min.

The area

The counties it named.

The facts

Issued
Oct 22, 2011, 4:00 AM EDT (08:00 UTC)
In effect from
Oct 23, 2011, 3:00 AM EDT
Expired
Oct 23, 2011, 3:47 AM EDT
In force
47 min
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Orange County, NY, Putnam County, NY

The radar

The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WWUS71 KOKX 220800
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EDT SAT OCT 22 2011

...FROST ADVISORY TONIGHT INTO SUNDAY MORNING...

CTZ005-NYZ067-068-222200-
/O.NEW.KOKX.FR.Y.0004.111023T0700Z-111023T1300Z/
NORTHERN FAIRFIELD-ORANGE-PUTNAM-
400 AM EDT SAT OCT 22 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. 

* LOCATIONS...ORANGE...PUTNAM...AND NORTHERN FAIRFIELD COUNTIES. 

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...OVERNIGHT LOWS IN THE MID 30S.

* TIMING...FROST POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
491 
WWUS71 KOKX 221915
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EDT SAT OCT 22 2011

...FROST ADVISORY TONIGHT INTO SUNDAY MORNING...

CTZ005-NYZ067-068-231000-
/O.CON.KOKX.FR.Y.0004.111023T0700Z-111023T1300Z/
NORTHERN FAIRFIELD-ORANGE-PUTNAM-
315 PM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SUNDAY...

* LOCATIONS...ORANGE...PUTNAM...AND NORTHERN FAIRFIELD COUNTIES.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...OVERNIGHT LOWS IN THE MID 30S.

* TIMING...FROST POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
567 
WWUS71 KOKX 230747
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
347 AM EDT SUN OCT 23 2011

...FROST ADVISORY CANCELLED...


CTZ005-NYZ067-068-230900-
/O.CAN.KOKX.FR.Y.0004.000000T0000Z-111023T1300Z/
NORTHERN FAIRFIELD-ORANGE-PUTNAM-
347 AM EDT SUN OCT 23 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES THROUGH 9AM THIS MORNING WILL REMAIN ABOVE THE UPPER
30S. FROST IS THEREFORE NO LONGER EXPECTED TO FORM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 22, 3:56 AM EDT, 4 minutes earlier.

Area forecast discussion, Oct 22, 3:56 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
356 AM EDT SAT OCT 22 2011

.SYNOPSIS...
HIGH PRESSURE REMAINS ACROSS THE REGION THIS WEEKEND. A COLD FRONT
APPROACHES FROM THE WEST ON MONDAY AND PASSES THROUGH MONDAY NIGHT.
HIGH PRESSURE RETURNS ON TUESDAY. ANOTHER COLD FRONT PASSES THROUGH
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. LOW PRESSURE MAY THEN
AFFECT THE REGION LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE AT THE SURFACE TODAY WITH CYCLONIC FLOW ALOFT AND A
MID LEVEL SHORTWAVE PASSING THROUGH THIS AFTERNOON. THERE SHOULD BE
ENOUGH MOISTURE FOR SOME CLOUD COVER WITH THE AVAILABLE LIFT...BUT
NO RAINFALL EXPECTED. MAV/NAM MOS IS SIMILAR FOR TEMPERATURES...A
BLEND WAS USED FOR HIGHS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE REMAINS OVER THE AREA. MODELS SHOWING THE COLUMN
DRYING OUT FURTHER...ALTHOUGH GFS IMPLIES SOME CIRRUS STREAMING IN
VERY LATE. OVERALL...LITTLE IF ANY CLOUDS EXPECTED TONIGHT.
THIS...COUPLED WITH LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL
COOLING. GUIDANCE BRINGS INTERIOR SECTIONS DOWN INTO THE MID 30S.
NOT THINKING THAT POTENTIAL LATE NIGHT CIRRUS WOULD AFFECT
TEMPERATURES SIGNIFICANTLY. SO WITH DEWPOINT DEPRESSIONS SMALL
ENOUGH...WILL GO WITH A FROST ADVISORY FOR ORANGE...PUTNAM...AND
NORTHERN FAIRFIELD COUNTIES. PATCHY FROST POSSIBLE FOR SOME OF THE
OTHER INTERIOR ZONES AND IN THE PINE BARRENS REGION.

THE AREA REMAINS UNDER A HIGH PRESSURE RIDGE ON SUNDAY WITH PLENTY
OF SUNSHINE EXPECTED. TEMPERATURES ALOFT RISE...SO SUNDAY SHOULD BE
THE WARMER OF THE TWO WEEKEND DAYS...BUT NOT BY MUCH. A MAV/MOS
BLEND REFLECTS THIS. GOOD RADIATIONAL COOLING CONDITIONS ONCE AGAIN
SUNDAY NIGHT...BUT WITH A WEAK SW FLOW AND AN OVERALL WARMER
BOUNDARY LAYER...TEMPERATURES ACROSS THE AREA SHOULD NOT POSE A
THREAT OF FROST FORMATION.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE LONGWAVE PATTERN ALOFT AMPLIFIES ON MONDAY WITH A TROUGH AXIS
PASSING THROUGH MONDAY NIGHT. THIS WILL HELP SEND A COLD FRONT
THROUGH DURING MONDAY NIGHT. THERE APPEARS TO BE ENOUGH MOISTURE FOR
INCREASING CLOUDS THROUGH MONDAY...WITH THE MOISTURE DEEP ENOUGH FOR
AT LEAST A SLIGHT CHANCE OF A SHOWER MONDAY AFTERNOON AND NIGHT IN
ASSOCIATION WITH THE WITH THE PASSAGE OF THE COLD FRONT MONDAY NIGHT.

RIDGING AT THE SURFACE AND ALOFT BRINGS DRY WEATHER FOR
TUESDAY...THEN MODELS CONTINUE TO SHOW AN AREA OF LOW PRESSURE
PASSING OVER OR NORTH OF THE FORECAST AREA DURING THE WEDNESDAY
AFTERNOON OR NIGHT TIME FRAME. THE LOW AND/OR ITS TRAILING COLD
FRONT WILL BRING A THREAT OF SHOWERS DURING THIS PERIOD.

THE POTENTIAL FOR MORE UNSETTLED WEATHER EXISTS FOR THE END OF THE
LONG TERM FORECAST. LONG RANGE MODELS ARE POINTING TO LONGWAVE
AMPLIFICATION ALOFT DURING THIS PERIOD...WITH A SHORTWAVE HELPING TO
SHARPEN A TROUGH AS IT ENTERS THE LOWER-MISSISSIPPI AND TENNESSEE
VALLEYS. THIS WOULD THEN HELP CYCLOGENESIS SOMEWHERE IN THE
SOUTHEAST...AND BRING CHANCES OF PRECIPITATION THURSDAY THROUGH
FRIDAY AS IT TRACKS CLOSER TO THE REGION. BEST OVERALL CHANCES OF
RAIN WOULD BE ON FRIDAY.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
VFR THROUGH THE FORECAST PERIOD. WESTERLY WINDS WILL BE UNDER
10 KT OVERNIGHT...THEN INCREASE DURING THE DAY TO AROUND 10
KT...ESPECIALLY AT THE NYC AREA TERMINALS. BY LATE IN THE DAY
THERE IS A CHANCE WINDS WILL BE MORE FROM THE NORTHWEST...RIGHT
AROUND 310. WINDS WILL SUBSIDE AND POSSIBLY BECOME LIGHT AND
VARIABLE LATE TONIGHT.

OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
SATURDAY NIGHT-MONDAY...VFR.
MONDAY NIGHT...LOW CHANCE OF SUB-VFR IN ANY -SHRA.
TUESDAY-TUESDAY NIGHT...VFR.
WEDNESDAY...LOW CHANCE OF SUB-VFR IN ANY -SHRA.

&&

.MARINE...
HIGH PRESSURE CONTINUES TO BUILD TOWARD THE FORECAST WATERS FROM THE
SOUTHWEST WHILE LOW PRESSURE OVER THE CANADIAN MARITIME MOVES TO THE
NORTHEAST. WIND GUSTS ACROSS THE FORECAST OCEAN WATERS HAVE FALLEN
BELOW 25 KT. HOWEVER...SEAS ON THE OUTER WATERS EAST OF MORICHES
INLET REMAIN AROUND 5 FT. WITH A WESTERLY FLOW SEAS ARE EXPECTED TO
SUBSIDE BELOW 5 FT BY LATE THIS MORNING...SO A SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL MIDDAY.

HIGH PRESSURE WILL REMAIN OVER THE WATERS INTO SUNDAY NIGHT...THEN
MOVE OFF SHORE MONDAY AS A COLD FRONT APPROACHES FROM THE WEST.
WINDS AND SEAS WILL REMAIN BELOW ADVISORY LEVELS UNTIL LATE MONDAY
AS SOUTHERLY WINDS...AND SEAS...INCREASE AHEAD OF THE COLD FRONT.
SMALL CRAFT WIND GUSTS WILL BE LIKELY BEHIND THE FRONT LATE MONDAY
NIGHT INTO EARLY TUESDAY. CONDITIONS WILL IMPROVE LATER TUESDAY
THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS FROM THE WEST.

&&

.HYDROLOGY...
DRY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. ONLY LIGHT AMOUNTS
OF RAINFALL EXPECTED IN ANY SHOWERS THAT OCCUR MONDAY
AFTERNOON/NIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM 3 AM TO 9 AM EDT SUNDAY FOR CTZ005.
NY...FROST ADVISORY FROM 3 AM TO 9 AM EDT SUNDAY FOR NYZ067-068.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON EDT TODAY
     FOR ANZ350.

&&

SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JC
AVIATION...MET
MARINE...MET
HYDROLOGY...JC
Hazardous weather outlook, Oct 22, 3:50 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
350 AM EDT SAT OCT 22 2011

ANZ330-335-338-340-345-350-353-355-CTZ006>012-NJZ002-004-006-103>108-
NYZ069>075-078>081-176>179-231000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN NEW HAVEN-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
350 AM EDT SAT OCT 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-NYZ067-068-231000-
NORTHERN FAIRFIELD-ORANGE-PUTNAM-
350 AM EDT SAT OCT 22 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 4:01 AM EDTSmall Craft Advisory for Hazardous SeasOKX8 hr

Nearby

Frost Advisories in New York, 2011Frost Advisories in Connecticut, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.